Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 18, 2006, 2:20 PM PST for San Juan County, Washington. It took effect at Nov 19, 2006, 2:23 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2006, 2:20 PM PST (22:20 UTC)
- In effect from
- Nov 19, 2006, 2:23 AM PST
- Expired
- Nov 19, 2006, 7:26 AM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 182220 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 220 PM PST SAT NOV 18 2006 .A STRONG LOW PRESSURE CENTER WILL MOVE TO THE QUEEN CHARLOTTE ISLANDS ON SUNDAY MORNING...CAUSING SOUTHEAST WINDS TO INCREASE IN ADVANCE OF A TRAILING COLD FRONT. WAZ001-503-506-510-191230- /O.NEW.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 220 PM PST SAT NOV 18 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY. SOUTHEAST WINDS WILL INCREASE ON SUNDAY MORNING...REACHING SUSTINED SPEEDS OF 25 TO 35 MPH AROUND THE MIDDLE OF THE DAY ON SUNDAY. WIND GUSTS SHOULD REACH 45 TO 50 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
3 follow-up statements
000 WWUS76 KSEW 182224 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 224 PM PST SAT NOV 18 2006 .A STRONG LOW PRESSURE CENTER WILL MOVE TO THE QUEEN CHARLOTTE ISLANDS ON SUNDAY MORNING...CAUSING SOUTHEAST WINDS TO INCREASE IN ADVANCE OF A TRAILING COLD FRONT. WAZ001-503-506-510-191030- /O.NEW.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 224 PM PST SAT NOV 18 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM PST SUNDAY. SOUTHEAST WINDS WILL INCREASE ON SUNDAY MORNING...REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH AROUND THE MIDDLE OF THE DAY ON SUNDAY. WIND GUSTS SHOULD REACH 45 TO 50 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 191023 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 223 AM PST SUN NOV 19 2006 .A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY. WAZ515-191830- /O.EXA.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/ WESTERN STRAIT OF JUAN DE FUCA- 223 AM PST SUN NOV 19 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON BEFORE EASING. LOCAL GUSTS 40 TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-191830- /O.CON.KSEW.WI.Y.0007.061119T1500Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 223 AM PST SUN NOV 19 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 20 TO 35 MPH THIS MORNING AND CONTINUE INTO THE AFTERNOON BEFORE EASING. LOCAL GUSTS 40 TO 50 MPH ARE POSSIBLE. WINDS THIS STRONG CAN CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ GS
000 WWUS76 KSEW 191526 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 726 AM PST SUN NOV 19 2006 .A STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE REGION TODAY. STRONG SOUTHEAST WAZ001-503-506-510-192300- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/ /O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2300Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 726 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AT 650 AM PST...THE BELLINGHAM AIRPORT MEASURED SUSTAINED WINDS OF 36 MPH WITH GUSTS TO 44 MPH. THE POINT WILSON LIGHTHOUSE NEAR PORT TOWNSEND ON ADMIRALTY INLET RECENTLY REPORTED WIND GUSTS TO 48 MPH. SOUTHEAST WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH SUSTAINED WINDS EXPECTED TO REACH 40 MPH. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED ALSO. WIND SPEEDS WILL START TO DECREASE QUICKLY AFTER 3 PM FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ515-192100- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-061119T2300Z/ /O.NEW.KSEW.HW.W.0014.061119T1526Z-061119T2100Z/ WESTERN STRAIT OF JUAN DE FUCA- 726 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AT 710 AM PST...A WEATHER SPOTTER 5 MILES WEST-NORTHWEST OF SEKIU MEASURED SUSTAINED WINDS OF 30 TO 35 MPH AND A GUST TO 61 MPH. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE UNTIL ABOUT NOON AND THEN SUBSIDE QUICKLY DURING THE EARLY AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 9:35 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 18, 9:35 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 935 AM PST SAT NOV 18 2006 .SYNOPSIS...A BRIEF PERIOD OF UPPER LEVEL HIGH PRESSURE RIDGING WILL BUILD INTO WESTERN WASHINGTON TODAY...BRINGING A DRY SATURDAY TO MOST PLACES EXCEPT THE NORTH COAST. A STRONG FRONTAL SYSTEM WILL BRING RAIN AND WIND SUNDAY WITH SHOWERS SUNDAY NIGHT. AN UPPER TROUGH WILL KEEP THE WEATHER COOL AND UNSETTLED NEXT WEEK WITH SNOW IN THE MOUNTAINS. && .SHORT TERM...UPPER LEVEL HEIGHTS ARE RISING TODAY OVER WESTERN WASHINGTON IN RESPONSE TO A DIGGING TROUGH OUT NEAR 150W. RADAR IMAGERY HAS SHOWN A DECREASING TREND TO PRECIP OVER THE PAST FEW HOURS...SO HAVE ALREADY UPDATED THE ZONE FORECAST TO REFLECT DRY CONDITIONS TODAY AND TONIGHT FOR ALL BUT THE NORTHWEST INTERIOR AND THE NORTH COAST. EVEN IN THOSE PLACES...THE WEATHER WILL BE MORE DRY THAN WET THIS AFTERNOON AND EVENING. THE EASTERN PACIFIC UPPER TROUGH WILL EJECT A SHORTWAVE TO THE NORTHEAST TONIGHT WITH A DEEPENING LOW HEADING TOWARD THE QUEEN CHARLOTTES EARLY SUNDAY MORNING. WINDY CONDITIONS ARE EXPECTED TO DEVELOP IN SOUTHEAST-SUCKER PRONE LOCATIONS SUCH AS THE COAST AND NORTH INTERIOR. A COLD FRONT TRAILING FROM THE LOW WILL MOVE ACROSS WRN WA ON SUNDAY. THIS FRONT WILL SPREAD RAIN ONTO THE COAST DURING THE WEE DARK HOURS OF SUNDAY MORNING AND INTO THE INTERIOR AROUND 7-10 AM. LATEST MODEL RUNS BARELY PAINT OVER 2 INCHES OF RAIN ON THE WINDWARD SIDE OF THE OLYMPICS ON SUNDAY...AND THE GENERAL CONSENSUS IS FOR UNDER 2 INCHES IN THE CASCADES. THEREFORE...FLOODING DOES NOT LOOK AS PROBABLE AS IT LOOKED YESTERDAY. ONLY RIVER NOW FORECAST TO PASS FLOOD STAGE IS THE NORMALLY FLOOD-PRONE SKOKOMISH. WILL PROBABLY ISSUE A FLOOD WATCH THIS AFTERNOON FOR MASON COUNTY...BUT DO NOT FORESEE A WATCH ELSEWHERE. CURRENT FORECAST HAS HIGH SNOW LEVELS FOR THE CASCADES TOMORROW...BUT AM A BIT CONCERNED ABOUT COLD EAST WINDS THROUGH THE PASSES KEEPING SNOW LEVELS LOCALLY LOWER THERE. WOULD NOT RULE OUT SLUSHY CONDITIONS IN THE PASSES DURING THE SUNDAY AFTERNOON RUSH BACK ACROSS THE CASCADES. ON MONDAY...A WEAKER LOW HEADING TOWARD THE QUEEN CHARLOTTES WITH YET ANOTHER TRAILING COLD FRONT SHOULD IMPACT WRN WA. LOOK FOR A PERIOD OF DRY WEATHER EARLY MONDAY MORNING WITH DOWNSLOPE EASTERLY FLOW IN ADVANCE OF THE FRONT...AND THEN MORE PRECIP SPREADING ACROSS THE AREA IN ASSOCIATION WITH THE FRONT AROUND MID-DAY MONDAY. SNOW LEVELS SUGGEST THERE COULD BE SNOW IN STEVENS PASS WITH A MORE SLUSHY MIX FOR I-90 ACROSS SNOQUALMIE PASS. HANER .LONG TERM...FROM PREVIOUS DISCUSSION...A COOL UPPER TROUGH WILL LINGER OVER THE AREA TUESDAY THROUGH THURSDAY WITH SHORT WAVES ENHANCING THE SHOWER THREAT NOW AND THEN. A FAIRLY VIGOROUS SHORT WAVE IS EXPECTED TUESDAY WHICH SHOULD BRING WIND AND DECENT MOUNTAIN SNOW. THE UPPER TROUGH WEAKENS BY THE END OF THE WEEK FOR A DRYING TREND. SCHNEIDER && .AVIATION...SHOWERS DISSIPATING THIS MORNING AS FLOW BECOMES MORE SOUTHERLY AND WILL GENERALLY NOT BE AN ISSUE EXCEPT FOR THE NORTH COAST. OTHER THAN A FEW ISOLATED SPOTS OF LOW CLOUDS AND FOG THROUGH ABOUT NOON...CONDITIONS WILL BE GOOD WELL INTO TONIGHT. SCT-BKN LAYER 4000-7000 FT WITH HIGHER CLOUDS ABOVE. LOWEST CLOUD LAYERS NW PART WHILE JUST HIGH CIRRUS TO THE SE. GENERALLY A LIGHT SE WIND FIELD TODAY...INCREASING TONIGHT AS A FRONT APPROACHES. KSEA...MULTIPLE CLOUD LAYERS EXPECTED THROUGH THE DAY TODAY...GENERALLY 6000 FT AND ABOVE. CLOUDS THICKENING AND LOWERING TONIGHT BUT STILL REMAINING ABOVE 4500 FT. SOUTH TO SOUTHEAST WINDS 6 TO 10 KNOTS INTO THE EVENING. CERNIGLIA && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING COAST...WEST ENTRANCE TO THE STRAIT...CAMANO ISLAND TO POINT ROBERTS. .SMALL CRAFT ADVISORY GRAYS HARBOR BAR WITH ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:14 PM PST | Flood Watch | SEW | Mason | 24 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.